Hello, I just wanted to know if long term use of antibiotics create bacterial resistance? For example, if you are using Doxycycline long term to treat Meibomitis or Rosacea. Also, I've read somewhere that using Doxycycline increases one's risk of developing breast cancer. Was this scientifically proven? Thanks so much.
Your concern about long term antibiotics is valid, however, there is now a low dose Doxycycline called Periostat that, at 40 mg per day (taken 20 mg twice daily) is a subantimicrobial dose but you still get the anti-inflammatory benefit. So, no worries about resistance. I am a dermatologist, and use this frequently in my acne and rosacea patients. I also use it myself for dry eyes.
Thank you for the information. I visited the eye doctor not long after I first posted and I do not have any of the diseases mentioned above. However, I was diagnoised with Allergies Eyes and Dry Eyes. From a scale of 1-10, how bad is your Dry Eyes and how much as Periosta helped you?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.